Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 170, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Aug 2, 2007, 5:34 AM CDT for Winkler County, Texas. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 2, 2007, 5:34 AM CDT (10:34 UTC)
- Expired
- Aug 2, 2007, 9:30 AM CDT
- In force
- 4 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties
County Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 82 km from the middle of the area, began a volume at 10:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 2, 6:10 AM CDT | FLASH FLOOD | Wink, TX | POWER LINES DOWN DUE TO LIGHTNING. 1 FOOT OF WATER OVER HWY 115. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 10.6 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1748 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1309 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMAF 021038
FFWMAF
TXC495-021430-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
534 AM CDT THU AUG 2 2007
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WINKLER COUNTY IN WEST TEXAS...
* UNTIL 930 AM CDT
* AT 530 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN ACROSS MUCH OF WINKLER
COUNTY. RADAR ESTIMATES THAT 2 TO 3 INCHES OF RAIN MAY HAVE FALLEN
SINCE 430 AM ALONG STATE HIGHWAY 302 WEST OF KERMIT.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
KERMIT...WINK...FARM TO MARKET ROAD 1232...STATE HIGHWAY 115.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
MOST FLOODING DEATHS ARE PREVENTABLE... AND MANY OCCUR WHEN MOTORISTS
DRIVE ACROSS FLOODED ROADWAYS. IT IS NEVER SAFE TO DRIVE ON FLOODED
ROADS. IT ONLY TAKES A FEW INCHES OF RAPIDLY FLOWING WATER TO QUICKLY
CARRY AWAY YOUR VEHICLE. TURN AROUND... DONT DROWN.
LAT...LON 3165 10281 3166 10334 3195 10334 3199 10332
3199 10324 3201 10322 3201 10306 3209 10304
3208 10280
TIME...MOT...LOC 1034Z 180DEG 0KT 3182 10317
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 4:37 AM CDT, 57 minutes earlier.
Area forecast discussion, Aug 2, 4:37 AM CDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
437 AM CDT THU AUG 2 2007
.DISCUSSION...
HVY RAINFALL SHIFTING S WITH LLJ AND W-SW WITH MEAN STEERING FLOW.
THRU 18Z HVY RAIN FOCUS WILL BE IN WRN PB...THE FT. STOCKTON AREA
AND THE LOWER TRANS PECOS REGION. GFS SEEMS TO HAVE BETTER HANDLE
ON QPF AND UPPER FEATURES. AS SUBTROPICAL RIDGE STRENGTHENS TO THE
N STEERING FLOW WILL BE FROM THE NE SUPPORTING CONVECTION RE-
FOCUSING INVOF HIER TERRAIN THIS AFTERNOON WHERE GFS INDICATES
SHRTWV TROF WILL TRACK. EXPECT THAT AN MCV (POSSIBLE TWO) WILL BE
LEFT OVER FROM INTENSE CONVECTION THIS MORNING. ALSO OUTFLOW
BOUNDARY WILL PUSH S OF THE PECOS RIVER AND MID LEVEL THETA-E
RIDGE AXIS ACRS THE W. HAVE OPTED TO INCLUDE MUCH OF THE PB IN THE
FLASH FLOOD WATCH EVEN THOUGH FOCUS WILL BE FARTHER W TODAY. WILL
UNDERCUT GUIDANCE TEMPS OR AT LEAST GO TOWARD COOLER GFS WITH SO
MUCH WATER ON THE GROUND. BY FRIDAY RIDGE WILL BE CENTERED ACRS
PANHANDLE WITH E MID LEVEL FLOW WHICH SHOULD GRADUALLY PUSH
THETA-E RIDGE W AND WILL CONTINUE TO PLACE HIEST POPS INVOF MTNS.
OTHERWISE LITTLE CHANGE MADE TO FCST BEYOND FRIDAY.
.CLIMATE...
2.54 OF RAIN AT KMAF SINCE MIDNIGHT. THIS IS THE 2ND HIEST DAILY AMOUNT
FOR THE MONTH OF AUGUST. THE HIEST DAILY RAINFALL IN AUGUST OCCURRED
ON THE 24TH IN 1934 WHEN 5.32 OF RAIN FELL. WITH THIS MORNINGS RAIN
MAF HAS ALREADY SURPASSED THE NORMAL MONTHLY TOTAL OF 1.77.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 80 68 86 69 / 50 40 30 20
CARLSBAD NM 87 69 84 69 / 50 40 30 20
DRYDEN TX 88 72 89 72 / 60 50 30 20
FORT STOCKTON TX 86 71 85 70 / 60 40 30 20
GUADALUPE PASS TX 83 64 77 62 / 60 50 40 30
HOBBS NM 85 69 87 70 / 50 40 30 20
MARFA TX 80 63 77 60 / 60 50 40 30
MIDLAND INTL AIRPORT TX 83 68 85 70 / 50 40 30 20
ODESSA TX 84 70 85 70 / 50 40 30 20
WINK TX 89 72 89 71 / 60 40 30 20
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH FROM 4 AM EARLY THIS MORNING TO 6 PM MDT THIS
AFTERNOON FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS OF
EDDY COUNTY.
FLASH FLOOD WATCH FROM 4 AM EARLY THIS MORNING TO 6 PM MDT THIS
AFTERNOON FOR THE FOLLOWING ZONES...CENTRAL LEA COUNTY...
EDDY COUNTY PLAINS...SOUTHERN LEA COUNTY.
TX...FLASH FLOOD WATCH FROM 5 AM CDT /4 AM MDT/ EARLY THIS MORNING TO
7 PM CDT /6 PM MDT/ THIS EVENING FOR THE FOLLOWING ZONES...
BIG BEND AREA...DAVIS/APACHE MOUNTAINS AREA...GUADALUPE
MOUNTAINS...MARFA PLATEAU...PRESIDIO VALLEY...VAN HORN AND
HIGHWAY 54 CORRIDOR.
FLASH FLOOD WATCH FROM 5 AM EARLY THIS MORNING TO 7 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES...ANDREWS...CRANE...
DAWSON...ECTOR...GAINES...GLASSCOCK...LOVING...MARTIN...
MIDLAND...PECOS...REAGAN...REEVES COUNTY AND UPPER TRANS
PECOS...TERRELL...UPTON...WARD...WINKLER.
&&Hazardous weather outlook, Aug 2, 5:02 AM CDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 502 AM CDT THU AUG 2 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-031015- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 502 AM CDT THU AUG 2 2007 /402 AM MDT THU AUG 2 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT HEAVY RAIN AND FLASH FLOODING REMAIN A CONCERN ACROSS MUCH OF THE AREA TODAY. THIS MORNING STORMS ACROSS THE PERMIAN BASIN RESULTED IN SIGNIFICANT FLOODING. THE FOCUS FOR THE HEAVY RAIN WILL SHIFT WEST CLOSER TO THE MOUNTAINS AND THE ADJACENT PLAINS THIS AFTERNOON. RAINFALL RATES NEAR 1.5 INCHES AND HOUR AND DOWNBURST WINDS TO 50 MPH CAN BE EXPECTED WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED STORMS WILL REMAIN IN THE FORECAST THROUGH FRIDAY. THE BEST MOISTURE WILL BE ACROSS THE WEST IN THE MOUNTAINS AND HEAVY RAIN WITH FLOODING WILL STILL BE A CONCERN. HYDROLOGIC CONCERNS MAY INCREASE ALONG THE RIO GRANDE WITH TRIBUTARIES ALREADY RUNNING WITH WATER FROM RECENT RAINS. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT EXPECTED...HOWEVER LOCAL OFFICIALS SHOULD BE PREPARED FOR THE POSSIBILITY OF FLOODING AND FLASH FLOODING THROUGH FRIDAY. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Local storm report, Aug 2, 4:54 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
454 AM CDT THU AUG 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM FLASH FLOOD 16 NNW STANTON 32.34N 101.89W
08/02/2007 MARTIN TX TRAINED SPOTTER
8 INCHES OF WATER FLOWING ACROSS THE INTERSECTION OF SH
137 AND FM 846.
0112 AM FLASH FLOOD MIDLAND 32.00N 102.08W
08/02/2007 MIDLAND TX LAW ENFORCEMENT
FLASH FLOODING REPORTED AT THE INTERSECTIONS OF ILLINOIS
AND STONYBROOK...HIGHWAY 191 AND LOOP 250 AND MIDLAND
DRIVE AND WALL STREET. MULTIPLE HIGH WATER RESCUES WERE
IN PROGRESS.
0130 AM FLASH FLOOD MIDLAND 32.00N 102.08W
08/02/2007 MIDLAND TX PUBLIC
HIGH WATER/FLASH FLOODING REACHING NEAR DOORS OF
RESIDENTIAL NEIGHBORHOODS ALONG ROOSEVELT STREET NEAR
MIDLAND DRIVE AND ILLINOIS AVE.
0149 AM FLASH FLOOD 3 S MIDLAND 31.96N 102.08W
08/02/2007 MIDLAND TX TRAINED SPOTTER
10 INCHES OF WATER FLOWING ACROSS STATE HIGHWAY 349 SOUTH
OF INTERSTATE 20.
0210 AM FLASH FLOOD ODESSA 31.85N 102.37W
08/02/2007 ECTOR TX LAW ENFORCEMENT
ODESSA POLICE DEPARTMENT REPORTS FLASH FLOODING AT THE
INTERSECTIONS OF 36TH AND DIXIE...52ND AND DIXIE...DIXIE
AND UNIVERSITY AVE...AND 52ND AND ESMUND. MULTIPLE HIGH
WATER RESCUES ONGOING.
0300 AM FLASH FLOOD ODESSA 31.85N 102.37W
08/02/2007 ECTOR TX BROADCAST MEDIA
FLASH FLOODING AND HIGH WATER RESCUES REPORTED AT 31ST
AND DIXIE. MULTIPLE CARS STALLED AT THE INTERSECTION OF
JBS PARKWAY AND 42ND STREET.
0430 AM FLASH FLOOD ODESSA 31.85N 102.37W
08/02/2007 ECTOR TX BROADCAST MEDIA
PORTIONS OF BUSINESS 20/HIGHWAY 80 BEING CLOSED IN ODESSA
DUE TO HIGH WATER/FLOODING.
&&
CLLThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 10:11 PM CDT | Flash Flood Warning | MAF | Dawson | 3 hr |
| Aug 1, 11:28 PM CDT | Flash Flood Warning | MAF | Martin | 3 hr |
| Aug 2, 12:11 AM CDT | Flash Flood Warning | MAF | Howard | 4 hr |
| Aug 2, 12:25 AM CDT | Flash Flood Warning | MAF | Midland | 3 hr |
| Aug 2, 1:28 AM CDT | Flash Flood Warning | MAF | Andrews, Ector | 4 hr |
| Aug 2, 2:30 AM CDT | Flash Flood Warning | MAF | Glasscock | 4 hr |
| Aug 2, 2:39 AM CDT | Flash Flood Warning | MAF | Crane | 4 hr |
| Aug 2, 2:50 AM CDT | Flash Flood Warning | MAF | Andrews, Gaines | 4 hr |
| Aug 2, 3:23 AM CDT | Flash Flood Warning | MAF | Upton | 4 hr |
| Aug 2, 3:29 AM CDT | Flash Flood Warning | MAF | Midland | 5 hr |
| Aug 2, 4:51 AM CDT | Flash Flood Warning | MAF | Pecos | 4 hr |
| Aug 2, 5:29 AM CDT | Flash Flood Warning | MAF | Ector | 4 hr |
| Aug 2, 7:09 AM CDT | Flash Flood Warning | MAF | Reeves | 3 hr |
| Aug 2, 8:44 AM CDT | Flash Flood Warning | MAF | Pecos | 3 hr |
| Aug 2, 1:53 PM CDT | Flash Flood Warning | MAF | Terrell | 3 hr |
| Aug 2, 2:28 PM CDT | Flash Flood Warning | MAF | Jeff Davis | 3 hr |
| Aug 2, 4:10 PM CDT | Flash Flood Warning | MAF | Brewster, Presidio | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.